Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2000, 6:28 PM EDT for 4 counties in Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 6:28 PM EDT (22:28 UTC)
- Expired
- Jul 5, 2000, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harlan County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:45 PM EDT | Thunderstorm Wind | Evarts, KY | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 052229 SVRJKL KYC095-131-133-193-052315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 628 PM EDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HARLAN COUNTY IN KENTUCKY EASTERN LESLIE COUNTY IN KENTUCKY EXTREME SOUTHWESTERN LETCHER COUNTY IN KENTUCKY SOUTHEASTERN PERRY COUNTY IN KENTUCKY * UNTIL 715 PM EDT * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CINDA...OR ABOUT 5 MILES SOUTHEAST OF HYDEN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER BIG ROCK AT 635 PM EDT OVER ARTHUR AT 645 PM EDT 2 MILES NORTHEAST OF LEJUNIOR AT 700 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3721 8327 3710 8344 3680 8318 3695 8294 SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:15 PM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 1:15 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 115 PM EDT WED JUL 5 2000 MODELS ARE IN GOOD AGREEMENT FOR THE MOST PART THIS FORECAST CYCLE. ALL PORTRAY AN AMPLIFICATION OF THE LONGWAVE PATTERN OVER THE NEXT 48 HOURS. THIS WILL PUT EASTERN KENTUCKY IN EVEN A MORE NORTHERLY FLOW ALOFT AND WILL TEND TO PUSH THE COLD FRONT THROUGH THE AREA. THE UPPER RIDGE CURRENTLY CENTERED OVER THE SOUTH-CENTRAL CONUS WILL BEGIN TO SHIFT NORTHEASTWARD DURING THE FORECAST PERIOD. MODEL TIME SECTIONS DEPICT A SIGNIFICANT DRYING TREND AFTER 00Z THURSDAY ABOVE THE BOUNDARY LAYER. LIFT FALLS OFF TO BASICALLY NOTHING BY 06Z. HOWEVER...A MOIST BOUNDARY LAYER COUPLED WITH AN UPSLOPE FLOW WILL KEEP A CHANCE OF PRECIP AROUND DURING AT LEAST PART OF THE FIRST PERIOD ESPECIALLY OVER MOUNTAINOUS AREAS. AS A RESULT AM INCLINED TO LEAVE FLASH FLOOD WATCH UP THROUGH THE EVENING SINCE IT WILL NOT TAKE MUCH TO START FLASH FLOODING WITH ALREADY SATURATED GROUND IN PLACE. THE REST OF THE FORECAST PERIOD APPEARS DRY AS THE ATMOSPHERE CONTINUES TO DRY OUT EVEN IN THE BOUNDARY LAYER. FORECAST SOUNDINGS PROJECT PRECIPITABLE WATER TO DROP AROUND 1.3 INCHES BY 12Z THURSDAY WITH AVN PROJECT <1.0 INCHES. A WEAK SHORTWAVE WILL APPROACH THE AREA ON FRIDAY BUT IT APPEARS THAT IT WILL BE LACKING SUFFICIENT MOISTURE FOR ANY SIGNIFICANT PRECIP. FAN AND FWC TEMPS ARE IN DECENT AGREEMENT AND LOOK REASONABLE. EXTENDED...MEDIUM RANGE MODELS ARE IN REASONABLY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. ALL PROJECT THAT THE UPPER RIDGE WILL CONTINUE TO DRIFT SLOWLY EASTWARD RESULTING IN HEIGHT RISES OVER EASTERN KENTUCKY. THIS IN TURN WILL SHIFT THE STORM TRACK AROUND THE PERIPHERY OF THE RIDGE TO THE NORTH AND EAST OF THE CWFA. FMR GUIDANCE HAS PROGRESSIVELY LOWERED POPS THROUGH THE WEEKEND WITH EACH RUN. AM INCLINED TO REMOVE MENTION OF POPS THROUGH THE EXTENDED. TEMPS WILL RUN SEVERAL DEGREES ABOVE CLIMATOLOGY THROUGH THE PERIOD. PRELIMINARY CCF FOR COORDINATION PURPOSES. WORK ZONES WILL BE OUT SHORTLY. CCF LOZ BB 066/086 065/088 068 23200 JKL BB 066/085 065/086 069 23200 .JKL...FLASH FLOOD WATCH FOR SOUTHEASTERN KENTUCKY THROUGH WTEDNESDAY EVENING. LCM
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.